Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 5:51 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 9, 2015, 6:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:15 PM EDT | TSTM WND DMG | Green Pond, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON WOOD ROAD NEAR GREEN POND HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS52 KCHS 092151
SVRCHS
SCC019-029-092245-
/O.NEW.KCHS.SV.W.0040.150609T2151Z-150609T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 551 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ADAMS RUN TO NEAR YEMASSEE...MOVING SOUTHEAST
AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
COLLETON AND CHARLESTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PARKERS FERRY...FENWICK...WIGGINS...CAPWELLS
CROSSROADS...BLAKE AND DUNGANNON HERITAGE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
3255 8057 3259 8058 3258 8062 3260 8065
3263 8065 3263 8067 3264 8066 3265 8068
3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2151Z 321DEG 6KT 3275 8031 3268 8077
HAIL...1.00IN
WIND...60MPH
$$
JAQ3 follow-up statements
808
WWUS52 KCHS 092205
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT TUE JUN 9 2015
SCC019-029-092245-
/O.CON.KCHS.SV.W.0040.000000T0000Z-150609T2245Z/
COLLETON SC-CHARLESTON SC-
605 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR COLLETON AND CHARLESTON COUNTIES...
AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS RUN...OR
14 MILES NORTH OF EDISTO BEACH...MOVING SOUTH AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
COLLETON AND CHARLESTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PARKERS FERRY...FENWICK...WIGGINS...CAPWELLS
CROSSROADS...BLAKE AND DUNGANNON HERITAGE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
3255 8057 3259 8058 3258 8062 3260 8065
3263 8065 3263 8067 3264 8066 3265 8068
3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2204Z 350DEG 9KT 3269 8036
HAIL...1.75IN
WIND...60MPH
$$
JAQ317
WWUS52 KCHS 092232
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT TUE JUN 9 2015
SCC019-029-092245-
/O.CON.KCHS.SV.W.0040.000000T0000Z-150609T2245Z/
COLLETON SC-CHARLESTON SC-
632 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR COLLETON AND CHARLESTON COUNTIES...
AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS RUN...OR
11 MILES NORTH OF EDISTO BEACH...MOVING SOUTH AT 5 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
COLLETON AND CHARLESTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PARKERS FERRY...FENWICK...WIGGINS...CAPWELLS
CROSSROADS...BLAKE AND DUNGANNON HERITAGE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
3255 8057 3259 8058 3258 8062 3260 8065
3263 8065 3263 8067 3264 8066 3265 8068
3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2231Z 337DEG 6KT 3265 8038
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JAQ953
WWUS52 KCHS 092244
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT TUE JUN 9 2015
SCC019-029-092254-
/O.EXP.KCHS.SV.W.0040.000000T0000Z-150609T2245Z/
COLLETON SC-CHARLESTON SC-
644 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON AND CHARLESTON
COUNTIES WILL EXPIRE AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL AND FREQUENT LIGHTNING IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
3255 8057 3259 8058 3258 8062 3260 8065
3263 8065 3263 8067 3264 8066 3265 8068
3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2243Z 321DEG 6KT 3265 8038
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:12 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 9, 4:12 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT TUE JUN 9 2015 .SYNOPSIS... HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST BETWEEN THE PIEDMONT AND COASTAL PLAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY EVENING HOURS. A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO 4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE. TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS. BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS. GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS OVERNIGHT. THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES. SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50 PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE AGAIN DEVELOP. THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS OVERNIGHT. FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION... SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED WITH THE TUESDAY-THURSDAY PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK. THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN 20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY. THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR VSBYS BETWEEN 20-22Z. VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST MIDNIGHT. EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM DIURNAL SHOWERS/THUNDERSTORMS. && .MARINE... THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES TONIGHT. WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY. THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE. OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING THIS TIME OF YEAR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...ST AVIATION...DPB MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT TUE JUN 9 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-102015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 415 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 5:05 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 1 SE GOOSE CREEK 32.97N 80.01W
06/09/2015 BERKELEY SC 911 CALL CENTER
WARNING POINT REPORTS ROADS WILL BE CLOSED DUE TO
FLOODING ON HARBOR LAKE RD BETWEEN LIGHTHOUSE DR AND
PINESHADOW DR. MULTIPLE CARS FLOODED AND WATER COMING UP
TO BUILDINGS.
&&
EVENT NUMBER CHS1500394
JMCLocal storm report, Jun 9, 5:08 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 3 SSE SHADOWMOSS 32.81N 80.06W
06/09/2015 E0.88 INCH CHARLESTON SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED NICKEL SIZED HAIL ALONG
GLENN MCCONNELL PARKWAY.
&&
EVENT NUMBER CHS1500395
SPRLocal storm report, Jun 9, 5:19 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 3 SSE SHADOWMOSS 32.81N 80.06W
06/09/2015 M1.00 INCH CHARLESTON SC NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE RELAYED VIA SOCIAL MEDIA A
PICTURE OF QUARTER SIZED HAIL IN THE CAROLINA BAY
SUBDIVISION.
&&
EVENT NUMBER CHS1500396
SPRLocal storm report, Jun 9, 5:28 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 SSE SHADOWMOSS 32.82N 80.07W
06/09/2015 E1.00 INCH CHARLESTON SC BROADCAST MEDIA
REPORTER REPORTED QUARTER-SIZE HAIL NEAR THE
INTERSECTION OF GLENN MCCONNELL AT MARY ADER AVENUE.
&&
EVENT NUMBER CHS1500397
JMCLocal storm report, Jun 9, 5:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 1 SSW GOOSE CREEK 32.97N 80.04W
06/09/2015 CHARLESTON SC SOCIAL MEDIA
SEVERAL CARS FLOODED DUE TO HIGH FLOOD WATERS NEAR THE
INTERSECTION OF RIVERS AVE AND OTRANTO.
&&
EVENT NUMBER CHS1500398Special weather statement, Jun 9, 5:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT TUE JUN 9 2015 GAZ088-SCZ040-042-092215- SCREVEN GA-HAMPTON SC-ALLENDALE SC- 543 PM EDT TUE JUN 9 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND ALLENDALE COUNTIES UNTIL 615 PM EDT... AT 543 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTERS...OR 9 MILES EAST OF SYLVANIA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ESTILL...GIFFORD...NEWINGTON...SCOTIA...LURAY...SHIRLEY...LENA AND HUNTERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3294 8123 3261 8120 3257 8156 3282 8163 TIME...MOT...LOC 2143Z 270DEG 18KT 3271 8149
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Jun 9, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jun 9, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 60 min |
| Jun 9, 3:43 PM EDT | Areal Flood Advisory | CHS | Berkeley | 62 min |
| Jun 9, 4:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 42 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Jun 9, 4:25 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Jun 9, 4:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 9, 4:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 9, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 41 min |
| Jun 9, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 9, 4:54 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 51 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 43 min |
| Jun 9, 5:26 PM EDT | Areal Flood Advisory | CHS | Charleston | 79 min |
| Jun 9, 5:44 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| Jun 9, 6:04 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 86 min |
| Jun 9, 6:31 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 59 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 32 min |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 56 min |
| Jun 9, 7:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jun 9, 7:57 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.